Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 65, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 29, 2005, 9:54 AM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 9:54 AM CDT (14:54 UTC)
- Expired
- Jul 29, 2005, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 291500 FFWMAF TXC383-291800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 954 AM CDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN REAGAN COUNTY IN WEST TEXAS * UNTIL 100 PM CDT * AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED PERSISTENT HEAVY RAINFALL OVER NORTHEASTERN REAGAN COUNTY. FLASH FLOODING WILL LIKELY RESULT ALONG LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE OVER NORTHEASTERN REAGAN COUNTY THROUGH 11 AM CDT...RESULTING IN ADDITIONAL RUN OFF AND ASSOCIATED FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS...CREEKS...AND OTHER LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3142 10146 3139 10128 3164 10128 3165 10168 $$
1 follow-up statement
000 WGUS74 KMAF 291542 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1039 AM CDT FRI JUL 29 2005 TXC383-291800- REAGAN- 1039 AM CDT FRI JUL 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CDT FOR NORTHEASTERN REAGAN COUNTY... AT 1033 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT 2.50 INCHES OF RAIN HAS FALLEN THIS MORNING OVER RURAL AREAS OF NORTHEASTERN REAGAN COUNTY. CREEKS WERE REPORTED RUNNING UP TO SEVERAL RURAL ROADWAYS. FLOODING ALONG THESE ROADS IS IMMINENT AS HEAVY RAINFALL CONTINUES OVER THE WARNED AREA. FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3142 10146 3139 10128 3164 10128 3165 10168 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:00 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 29, 4:00 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT FRI JUL 29 2005
.SHORT TERM...
THE LATEST IR SATELLITE IMAGERY INDICATES COOLING CLOUD TOPS OVER
ROUGHLY THE SOUTHERN 1/3 OF THE CWA... WITH AREA RADARS SHOWING
SHOWERS AND THUNDERSTORMS DEVELOPING OVER WEST CENTRAL TEXAS. THE
MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL OVER THE TRANS PECOS AND BIG BEND REGION TODAY.
FORECAST SOUNDINGS ACROSS THE ABOVE MENTIONED REGION INDICATE WEAK
FLOW IN THE 0-6KM LAYER WITH PRECIPITABLE WATER VALUES AROUND 1.5
INCHES. ANTICIPATED DAYTIME HEATING COMBINED WITH COOL MID-LEVEL
TEMPERATURES AND OROGRAPHIC LIFT WILL COMBINE TO PRODUCE ADDITIONAL
SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. SOILS ARE MOIST AND
ADDITIONAL HEAVY RAINFALL WILL KEEP THE FLOOD POTENTIAL HIGH. WE
HAVE OPTED TO EXTEND THE FLASH FLOOD WATCH FOR THE TRANS PECOS AND
BIG BEND REGION TODAY. CONVECTION IS EXPECTED TO DECREASE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. TEMPERATURES WILL CONTINUE
TO REMAIN BELOW NORMAL GIVEN CLOUD COVER AND MOIST SOILS.
.LONG TERM...
FAIRLY QUIET WEATHER PATTERN IN STORE THROUGH THE LONG TERM FORECAST
CYCLE AS UPPER HIGH PRESSURE REMAINS ANCHORED ACROSS THE CENTRAL ROCKIES.
COUNTY WARNING AREA WILL BE MORE ON THE FRINGE OF THIS HIGH WHICH
SHOULD ALLOW SOME SHORTWAVE ACTIVITY TO TRANSLATE WESTWARD INTO
THE REGION. MOUNTAINS WOULD BE THE FAVORED AREA FOR ISOLATED TO
WIDELY SCATTERED CONVECTION SATURDAY THROUGH NEXT WEDNESDAY IN THE
BETTER LAPSE RATES AND HELP FROM UPSLOPE FLOW. DID MENTION ISOLATED
POPS IN THE PLAINS SATURDAY AS A FLURRY OF WAVES ARE PROGGED TO MOVE
WESTWARD THROUGH THE PLAINS AS WELL. MENTIONED ISOLATED POPS IN
SOUTHEAST NEW MEXICO NEXT TUESDAY AND WEDNESDAY AS THE FLOW TURNS
MORE NORTHERLY ALOFT BETWEEN THE UPPER ROCKY HIGH AND WESTWARD
MOVING UPPER LOW. ACTIVITY COULD MOVE SOUTHWARD INTO THIS AREA OFF
THE NEW MEXICO MOUNTAINS OR ADJACENT PLAINS. PRECIPITATION
POSSIBLE AGAIN IN THE EAST BY NEXT THURSDAY AS AN UPPER LOW
APPROACHES FROM THE EAST. TEMPERATURES LOOKED IN GOOD SHAPE...JUST
MINOR TWEAKS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 87 67 90 69 / 10 0 10 10
CARLSBAD NM 92 66 94 68 / 20 0 10 10
DRYDEN TX 89 72 91 71 / 40 10 20 20
FORT STOCKTON TX 86 68 90 69 / 40 10 10 10
GUADALUPE PASS TX 81 62 85 66 / 30 10 20 20
HOBBS NM 91 67 93 67 / 10 0 10 10
MARFA TX 79 55 85 61 / 50 20 20 20
MIDLAND INTL AIRPORT TX 86 67 90 70 / 20 0 10 10
ODESSA TX 87 68 91 70 / 20 10 10 10
WINK TX 90 71 98 71 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT
FRIDAY FOR THE FOLLOWING ZONES...BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...
PRESIDIO VALLEY...AND TERRELL.
&&
06/12Hazardous weather outlook, Jul 29, 4:20 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CDT FRI JUL 29 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300916- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 420 AM CDT FRI JUL 29 2005 (320 AM MDT FRI JUL 29 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ADDITIONAL SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ARE EXPECTED ACROSS THE TRANS PECOS AND BIG BEND REGION TODAY. THE GROUND ACROSS THIS AREA IS SATURATED AND HEAVY RAIN WILL QUICKLY GENERATE RUNOFF RESULTING IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE TRANS PECOS AND BIG BEND REGIONS OF SOUTHWEST TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER EMERGENCY PERSONNEL ACROSS THE TRANS PECOS...INCLUDING THE BIG BEND SHOULD MONITOR THE LATEST WARNING AND FORECAST INFORMATION...AND BE PREPARED FOR ACTION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.